Alert archive / West Virginia / Wind Advisories in 2022

Wind Advisory 9, NWS Pittsburgh, PA

September 30, 2022Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Sep 30, 2022, 11:22 AM EDT for Preston County, Tucker County, West Virginia. It took effect at Sep 30, 2022, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2022, 11:22 AM EDT (15:22 UTC)
In effect from
Sep 30, 2022, 10:00 PM EDT
Expired
Oct 1, 2022, 10:00 AM EDT
In force
12 hr
Issued by
NWS Pittsburgh, PA

Counties Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1680 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

317 
WWUS71 KPBZ 301522
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
1122 AM EDT Fri Sep 30 2022

WVZ512>514-302330-
/O.NEW.KPBZ.WI.Y.0009.221001T0200Z-221001T1400Z/
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Hendricks, Saint George, Rowlesburg,
Parsons, Davis, Canaan Valley, Terra Alta, Thomas, and Hazelton
1122 AM EDT Fri Sep 30 2022

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT 
SATURDAY...

* WHAT...East winds 15 to 25 mph with gusts up to 46 mph expected.

* WHERE...Eastern Preston, Eastern Tucker and Western Tucker 
  Counties.

* WHEN...From 10 PM this evening to 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JL
3 follow-up statements
733 
WWUS71 KPBZ 302356
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
756 PM EDT Fri Sep 30 2022

WVZ512>514-010800-
/O.CON.KPBZ.WI.Y.0009.221001T0200Z-221001T1400Z/
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Terra Alta, Rowlesburg, Thomas, Saint
George, Parsons, Davis, Canaan Valley, Hazelton, and Hendricks
756 PM EDT Fri Sep 30 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...East winds 10 to 20 mph with gusts up to 45 mph expected.

* WHERE...Eastern Preston, Eastern Tucker and Western Tucker 
  Counties.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
237 
WWUS71 KPBZ 010641
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
241 AM EDT Sat Oct 1 2022

WVZ512>514-011400-
/O.CON.KPBZ.WI.Y.0009.000000T0000Z-221001T1400Z/
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Terra Alta, Thomas, Hazelton, Davis,
Canaan Valley, Hendricks, Rowlesburg, Saint George, and Parsons
241 AM EDT Sat Oct 1 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 45 mph.

* WHERE...Eastern Preston, Eastern Tucker and Western Tucker 
  Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SH
745 
WWUS71 KPBZ 011346
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
946 AM EDT Sat Oct 1 2022

WVZ512>514-011500-
/O.EXP.KPBZ.WI.Y.0009.000000T0000Z-221001T1400Z/
Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Hazelton, Davis, Rowlesburg, Parsons,
Saint George, Terra Alta, Canaan Valley, Hendricks, and Thomas
946 AM EDT Sat Oct 1 2022

...WIND ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

The threat has ended.

$$

JL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 8:50 AM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 30, 8:50 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
850 AM EDT Fri Sep 30 2022

.SYNOPSIS...
Slightly below normal temperatures can be expected with rain
chances associated with a weakening/post-tropical Ian through
the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Clouds will increase today from the south as Ian makes its
second landfall in the Carolinas. The first raindrops from one
of Ian's outer bands could arrive in eastern Tucker County by
sunset, with the rest of the region remaining dry.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Precipitation should spread from south to north tonight and
linger in a generally intermittent fashion through the weekend.
Highest PoPs to the south and east of Pittsburgh still look
appropriate, tracking the most likely path of Ians remnants.

The highest rainfall totals are still expected to be near and south
of the Mason-Dixon Line, with 1-2" totals possible. Less would be
seen to the north. It still appears that no significant impacts
in terms of flooding will be seen from this rain.

In addition to rain, winds will pick up on Saturday with gusts
between 20mph-30mph across lower elevations and 40+mph along
the ridges possible. For now have mentioned in the HWO, but a
wind advisory may be needed for the higher elevations.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Any earlier variations in the path of Ian's remnants would increase
uncertainty during this period.  However, the current consensus of
models/ensembles points to some lingering rain showers Monday/Monday
night, mainly south of Pittsburgh, as the upper circulation remains
near the Central Appalachians. Ridging over the Lower Ohio Valley
would finally make an eastward push thereafter, leading to drier
weather and temperatures trending towards the climatological
average by the mid-week.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
VFR conditions under increasing Ian-associated mid and upper
clouds are expected today, save for a brief period of river
valley fog remaining at FKL early. Northeast wind of around 10
knots will be prevalent during the day.

Clouds will continue to lower after sunset, and the first
showers will arrive mainly from PIT on south by 12Z Saturday.
Conditions will remain VFR for the most part, save for locations
south of the Mason-Dixon Line, like MGW, where MVFR ceilings may
set up. Low-level wind shear may become a concern as well, as
the circulation from Ian's remnants approaches.

.Outlook...
Restrictions from the remnants of Ian will continue into Sunday,
before conditions improve by Monday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Sep 30, 3:43 AM EDT, 7 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
343 AM EDT Fri Sep 30 2022

PAZ009-015-016-010745-
Forest-Clarion-Jefferson PA-
343 AM EDT Fri Sep 30 2022

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING...

This Hazardous Weather Outlook is for northwest Pennsylvania and
western Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020>023-029-
031-073-075-WVZ001>004-012-021-509-010745-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Lawrence-
Butler-Beaver-Allegheny-Armstrong-Indiana-Washington-Greene-
Westmoreland-Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-
343 AM EDT Fri Sep 30 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.Gusty winds

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ074-076-WVZ510>514-010745-
Higher Elevations of Westmoreland-Higher Elevations of Fayette-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
343 AM EDT Fri Sep 30 2022

This Hazardous Weather Outlook is for southwest Pennsylvania and
northern West Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Wind gusts of 40mph or greater will be possible Saturday. A Wind
Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Wind Advisories in West Virginia, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.